×

zbMATH — the first resource for mathematics

Multiplicity one theorems: the Archimedean case. (English) Zbl 1239.22014
Multiplicity theorems on the irreducible representations of classical Lie groups and their subgroups are presented. One denotes by \(G\) the classical Lie groups \[ \mathrm {GL}_{n+1}(\mathbb R), \mathrm {GL}_{n+1}(\mathbb C), \mathrm {U}(p,q+1), \mathrm {O}(p,q+1), \mathrm {O}_{n+1}(\mathbb C), \mathrm {SO}(p,q+1), \mathrm {SO}_{n+1}(\mathbb C), \] and by \(G'\) respectively their subgroups \[ \mathrm {GL}_n(\mathbb R), \mathrm {GL}_n(\mathbb C), \mathrm {U}(p,q), \mathrm {O}(p,q), \mathrm {O}_n(\mathbb C), \mathrm {SO}(p,q), \mathrm {SO}_n(\mathbb C) \] embedded in \(G\) in the standard way. Then, it is proven that every irreducible Casselman-Wallach representation of \(G'\) occurs with multiplicity at most one in every irreducible Casselman-Wallach representation of \(G\). The main technical result of this paper is: There exists a real algebraic anti-automorphism \(\sigma\) on \(G\) preserving \(G'\) with the following property: every generalized function on \(G\) which is invariant under the adjoint action of \(G'\) is automatically \(\sigma\)-invariant. Combined with a version of the Gelfand-Kazhdan criterion, this result implies the above property on the multiplicity of the irreducible Casselman-Wallach representations of the respective classical groups. Similar results are proved for Jacobi groups with their respective subgroups.

MSC:
22E45 Representations of Lie and linear algebraic groups over real fields: analytic methods
22E30 Analysis on real and complex Lie groups
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] A. Aizenbud and D. Gourevitch, ”Schwartz functions on Nash manifolds,” Int. Math. Res. Not., vol. 2008, iss. 5, p. I, 2008. · Zbl 1161.58002 · doi:10.1093/imrn/rnm155 · arxiv:0704.2891
[2] A. Aizenbud and D. Gourevitch, ”Multiplicity one theorem for \(({ GL}_{n+1}(\mathbb R),{ GL}_n(\mathbb R))\),” Selecta Math., vol. 15, iss. 2, pp. 271-294, 2009. · Zbl 1185.22006 · doi:10.1007/s00029-009-0544-7 · arxiv:0808.2729
[3] A. Aizenbud, D. Gourevitch, S. Rallis, and G. Schiffmann, ”Multiplicity one theorems,” Ann. of Math., vol. 172, iss. 2, pp. 1407-1434, 2010. · Zbl 1202.22012 · doi:10.4007/annals.2010.172.1413 · pjm.math.berkeley.edu
[4] A. Aizenbud, D. Gourevitch, and E. Sayag, ”\(({ GL}_{n+1}(F),{ GL}_n(F))\) is a Gelfand pair for any local field \(F\),” Compos. Math., vol. 144, iss. 6, pp. 1504-1524, 2008. · Zbl 1157.22004 · doi:10.1112/S0010437X08003746 · arxiv:0709.1273
[5] A. Aizenbud, D. Gourevitch, and E. Sayag, ”\(({ O}(V\oplus F),{ O}(V))\) is a Gelfand pair for any quadratic space \(V\) over a local field \(F\),” Math. Z., vol. 261, iss. 2, pp. 239-244, 2009. · Zbl 1179.22017 · doi:10.1007/s00209-008-0318-5 · arxiv:0711.1471
[6] A. Aizenbud and D. Gourevitch, ”Generalized Harish-Chandra descent, Gelfand pairs, and an Archimedean analog of Jacquet-Rallis’s theorem, with an appendix by the authors and E. Sayag,” Duke Math. J., vol. 149, iss. 3, pp. 509-567, 2009. · Zbl 1221.22018 · doi:10.1215/00127094-2009-044 · arxiv:0812.5063
[7] J. Bernstein and B. Krotz, Smooth Fréchet globalizations of Harish-Chandra modules.
[8] W. Casselman, ”Canonical extensions of Harish-Chandra modules to representations of \(G\),” Canad. J. Math., vol. 41, iss. 3, pp. 385-438, 1989. · Zbl 0702.22016 · doi:10.4153/CJM-1989-019-5
[9] D. H. Collingwood and W. M. McGovern, Nilpotent Orbits in Semisimple Lie Algebras, New York: Van Nostrand Reinhold Co., 1993. · Zbl 0972.17008
[10] G. van Dijk, ”\(({ U}(p,q), { U}(p-1,q))\) is a generalized Gelfand pair,” Math. Z., vol. 261, iss. 3, pp. 525-529, 2009. · Zbl 1158.22010 · doi:10.1007/s00209-008-0335-4
[11] G. van Dijk, ”Multiplicity free subgroups of semi-direct products,” Indag. Math., vol. 20, iss. 1, pp. 49-56, 2009. · Zbl 1182.22007 · doi:10.1016/S0019-3577(09)80002-5
[12] W. T. Gan, B. Gross, and D. Prasad, Symplectic local root numbers, central critical \(L\)-values, and restriction problems in the representation theory of classical groups. · Zbl 1280.22019 · arxiv:0909.2999
[13] D. Jiang, B. Sun, and C. Zhu, ”Uniqueness of Bessel models: the Archimedean case,” Geom. Funct. Anal., vol. 20, iss. 3, pp. 690-709, 2010. · Zbl 1200.22008 · doi:10.1007/s00039-010-0077-4 · arxiv:0908.1728
[14] D. Jiang, B. Sun, and C. Zhu, ”Uniqueness of Ginzburg-Rallis models: the Archimedean case,” Trans. Amer. Math. Soc., vol. 363, iss. 5, pp. 2763-2802, 2011. · Zbl 1217.22011 · doi:10.1090/S0002-9947-2010-05285-7 · arxiv:0903.1411
[15] C. Moeglin, M. Vignéras, and J. Waldspurger, Correspondances de Howe sur un Corps \(p\)-Adique, New York: Springer-Verlag, 1987, vol. 1291. · Zbl 0642.22002 · doi:10.1007/BFb0082712
[16] D. Prasad, ”Some applications of seesaw duality to branching laws,” Math. Ann., vol. 304, iss. 1, pp. 1-20, 1996. · Zbl 0838.22005 · doi:10.1007/BF01446282 · eudml:165392
[17] B. Sun, Multiplicity one theorems for Fourier-Jacobi models. · Zbl 1280.22022 · doi:10.1353/ajm.2012.0044 · arxiv:0903.1417
[18] B. Sun, On representations of real Jacobi groups. · Zbl 1241.22010 · doi:10.1007/s11425-011-4333-3 · arxiv:1004.5508
[19] B. Sun and C. -B. Zhu, ”A general form of Gelfand-Kazhdan criterion,” Manuscripta Math., vol. 136, pp. 185-197, 2011. · Zbl 1229.22014 · doi:10.1007/s00229-011-0437-x · arxiv:0903.1409
[20] B. Sun and C. -B. Zhu, Fourier transform and rigidity of certain distributions. · Zbl 1270.42028 · doi:10.1142/S0129167X12501297 · arxiv:1010.2342
[21] M. Shiota, Nash Manifolds, New York: Springer-Verlag, 1987, vol. 1269. · Zbl 0629.58002 · doi:10.1007/BFb0078571
[22] J. -L. Waldspurger, Une variante d’un résultat de Aizenbud, Gourevitch, Rallis et Schiffmann. · Zbl 1308.22008
[23] N. R. Wallach, Real Reductive Groups. I, Boston, MA: Academic Press, 1988, vol. 132. · Zbl 0666.22002
[24] N. R. Wallach, Real Reductive Groups. II, Boston, MA: Academic Press, 1992. · Zbl 0785.22001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.